MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC SOLERA 4.75 PERCUTANEOUS RODS; SCREWDRIVER

MEDTRONIC SOFAMOR DANEK USA, INC SOLERA 4.75 PERCUTANEOUS RODS; SCREWDRIVER
Model Number 5484823
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/16/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: product analysis: part # 5484823, lot # rs13l006 visual inspection confirmed the entire torx tip of instrument has been sheared off optical examination of the fracture surface revealed a fairly flat fracture surface and circular material flow.This type of damage is consistent with torsional overload.This regulatory report is being submitted due to retrospective review through capa 624392.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Information was received from a healthcare provider (hcp) via a medtronic representative regarding a patient implanted with a screw using multiple drivers in an l3-l5 plif for an unknown spinal indication.It was reported that a large diameter screw was trying to be advanced further into the pedicle during a routine plif procedure.After encountering resistance and trying to force the screw further, the distal tip of the screw driver broke.As the hcp tried more and more drivers, more screw drivers were being broken in attempt to move the implanted screw.There were no patient symptoms or complications as a result of this event.No further complications were reported/ anticipated.

Brand Name
SOLERA 4.75 PERCUTANEOUS RODS
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer (Section G)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer Contact
justin ellis
1800 pyramid place
memphis, TN 38132
7635265677
MDR Report Key21442450
Report Number1030489-2025-00907
Device Sequence Number4605936
Product Code HXX
UDI-Device Identifier00613994803092
UDI-Public00613994803092
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5484823
Device Catalogue Number5484823
Device Lot NumberRS13L006
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/05/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2023
Initial Report FDA Received Date02/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/17/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexMale